Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

July 19, 2016Walker County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 19, 2016, 5:49 PM CDT for Walker County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 5:49 PM CDT (22:49 UTC)
Expired
Jul 19, 2016, 6:15 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL

County Walker County, AL

The radar

The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WWUS84 KBMX 192249
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 19 2016
 
ALZ015-024-192315-
WALKER AL-JEFFERSON AL-
549 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT...

AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMITON...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUMITON...DORA...SIPSEY...ROCKY HOLLOW...PARTRIDGE CROSSROADS...
SAYRE AND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3388 8700 3387 8700 3386 8699 3386 8696
      3385 8696 3384 8695 3382 8695 3382 8693
      3384 8688 3384 8686 3371 8691 3370 8706
      3387 8712 3389 8701
TIME...MOT...LOC 2249Z 176DEG 5KT 3377 8700 

$$

CJB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:42 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 19, 2:42 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
242 PM CDT TUE JUL 19 2016

.DISCUSSION...

Showers and a few thunderstorms will continue into the early
evening hours and then dissipate. Lows tonight in the 70s.
Hot the next few days as the 500mb ridge over the plains states
continues to take control over much of the country. A few
locations in the west could touch 100. Heat indices should stay in
the 100 to 105 range as dewpoints mix out into the 60s during the
afternoon. Rain chances tomorrow through Friday are low with
maybe an isolated shower or storm the farther south and east you
go away from the upper ridge. As the ridge weakens slightly by the
weekend and into early next week, isolated to scattered convection
will return during the afternoon hours and daytime highs will back
down from the upper 90s to mid 90s.

88

&&

.AVIATION...
18Z TAF Discussion.

Scattered TS developing this afternoon and slowly moving southward.
Activity is expected to affect most terminals within the next couple
hours, and have used tempo to show reduced flight cats and increased
wind gusts. Storms will develop through the afternoon, diminishing
this evening. Will leave VCTS in through the early evening hours.

14

&&

.FIRE WEATHER...

Only isolated showers or thunderstorms the next few days with
highs in the upper 90s. Critical fire weather thresholds are not
expected to be met with no watches or warnings expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  96  72  96  72 /  30  10  10  10  10
Anniston    72  96  73  96  73 /  30  10  10  10  10
Birmingham  75  97  77  99  76 /  30  10  10  10  10
Tuscaloosa  73  98  75 100  75 /  30  10  10  10  10
Calera      74  97  75  98  75 /  30  20  20  10  10
Auburn      74  95  75  94  74 /  50  20  20  20  20
Montgomery  75  97  76  99  76 /  50  20  20  20  20
Troy        72  95  74  96  73 /  50  30  20  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 19, 5:05 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 AM CDT TUE JUL 19 2016

ALZ011>015-017>050-201315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
505 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE TO
UPPER 90S WEDNESDAY THROUGH MONDAY. HEAT INDICES COULD REACH 105
DEGREES OR HIGHER EACH AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN
AND WESTERN PORTIONS OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 19, 4:39 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 SSE DELTA             33.41N 85.68W
07/19/2016                   CLAY               AL   EMERGENCY MNGR

            EMA RECEIVED SEVERAL REPORTS OF TREES AND POWERLINES DOWN
            NEAR THE INTERSECTION OF MT. MORIAH RD AND SHILOH CHURCH
            RD.

&&

GRANTHAM
Local storm report, Jul 19, 4:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 SE DELTA              33.42N 85.66W
07/19/2016                   CLAY               AL   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A CHICKEN HOUSE NEAR THE
            INTERSECTION OF MT. MORIAH RD AND LAKE GERALD RD.

&&

GRANTHAM
Special weather statement, Jul 19, 5:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT TUE JUL 19 2016

ALZ028-029-192230-
RANDOLPH AL-CLAY AL-
500 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MALONE...OR 7 MILES SOUTHWEST OF LAKE WEDOWEE...MOVING SOUTH AT
10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...LAKE WEDOWEE...MOTLEY...R.L. HARRIS DAM...
CRAGFORD AND MELLOW VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3310 8582 3330 8578 3329 8565 3329 8559
      3311 8559
TIME...MOT...LOC 2159Z 003DEG 16KT 3321 8570

CJB
Special weather statement, Jul 19, 5:04 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT TUE JUL 19 2016

ALZ024-192230-
JEFFERSON AL-
504 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON COUNTY
UNTIL 530 PM CDT...

AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONCORD...OR OVER HUEYTOWN...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...BESSEMER...HUEYTOWN...FAIRFIELD...PLEASANT
GROVE...MIDFIELD...BRIGHTON...LIPSCOMB...SYLVAN SPRINGS...SPLASH
ADVENTURE...CONCORD...MCDONALD CHAPEL...EDGEWATER...ROCK CREEK AND
DOLOMITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3336 8694 3340 8715 3354 8713 3351 8689
TIME...MOT...LOC 2204Z 191DEG 14KT 3346 8703

CJB
Special weather statement, Jul 19, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 19 2016

ALZ015-024-192315-
WALKER AL-JEFFERSON AL-
549 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT...

AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUMITON...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUMITON...DORA...SIPSEY...ROCKY HOLLOW...PARTRIDGE CROSSROADS...
SAYRE AND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3388 8700 3387 8700 3386 8699 3386 8696
      3385 8696 3384 8695 3382 8695 3382 8693
      3384 8688 3384 8686 3371 8691 3370 8706
      3387 8712 3389 8701
TIME...MOT...LOC 2249Z 176DEG 5KT 3377 8700

CJB
Special weather statement, Jul 19, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT TUE JUL 19 2016

ALZ015-024-192315-
WALKER AL-JEFFERSON AL-
549 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER AND NORTH
CENTRAL JEFFERSON COUNTIES UNTIL 615 PM CDT...

AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMITON. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUMITON...DORA...GRAYSVILLE...ROCKY HOLLOW...BURNWELL...QUINTON...
PARTRIDGE CROSSROADS...SAYRE AND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3384 8695 3382 8695 3382 8693 3383 8691
      3366 8693 3368 8716 3385 8705
TIME...MOT...LOC 2249Z 004DEG 1KT 3378 8700

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:26 PM CDTSpecial Weather StatementBMXRussell49 min
Jul 18, 7:28 PM CDTSpecial Weather StatementBMXCleburne32 min
Jul 18, 8:19 PM CDTSpecial Weather StatementBMXCleburne41 min
Jul 19, 11:26 AM CDTSpecial Weather StatementBMXMontgomery34 min
Jul 19, 11:59 AM CDTSpecial Weather StatementBMXPike61 min
Jul 19, 12:17 PM CDTSpecial Weather StatementBMXMacon58 min
Jul 19, 12:21 PM CDTSpecial Weather StatementBMXFayette24 min
Jul 19, 12:42 PM CDTSpecial Weather StatementBMXRussell33 min
Jul 19, 1:12 PM CDTSpecial Weather StatementBMXBullock33 min
Jul 19, 1:33 PM CDTSpecial Weather StatementBMXBullock27 min
Jul 19, 1:39 PM CDTSpecial Weather StatementBMXBarbour36 min
Jul 19, 1:45 PM CDTSpecial Weather StatementBMXLee30 min
Jul 19, 2:16 PM CDTSpecial Weather StatementBMXBarbour29 min
Jul 19, 2:26 PM CDTSpecial Weather StatementBMXMacon34 min
Jul 19, 2:31 PM CDTSpecial Weather StatementBMXLowndes29 min
Jul 19, 2:48 PM CDTSpecial Weather StatementBMXBlount27 min
Jul 19, 2:58 PM CDTSpecial Weather StatementBMXElmore32 min
Jul 19, 3:35 PM CDTSpecial Weather StatementBMXClay25 min
Jul 19, 4:07 PM CDTSpecial Weather StatementBMXClay23 min
Jul 19, 4:28 PM CDTSpecial Weather StatementBMXRandolph32 min
Jul 19, 4:38 PM CDTSpecial Weather StatementBMXClay37 min
Jul 19, 5:00 PM CDTSpecial Weather StatementBMXClay30 min
Jul 19, 5:04 PM CDTSpecial Weather StatementBMXJefferson26 min
Jul 19, 6:56 PM CDTSpecial Weather StatementBMXWinston34 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.